Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

High GGT and ALT levels. Gall bladder removed due to stones. Celiac marker positive. Suffer from acne

Hi, my wife has high lever enzyme like ALP-144, GGT-100, ASt-52 , ALT 131. She had Gall bladder removed due to stone in year 2010, since then her liver enzyme is high. The surgeon did test to check if any stone left in duct but came negative. Her Hepatits A, B and C test were also negative.
But since then she has very bad acne and her face skin colour is slightly dark.
Her marker for celiac disease was also done and was positive
My concern is her persistant high liver enzyme since then.

Kind regards
Asked On : Wed, 24 Apr 2013
Answers:  2 Views:  214
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response

Raised liver enzymes are the the marker of the liver damage and if they are persistent for more than 6 months,it comes under the category of chronic hepatitis.

Various cause of chronic hepatitis are:

Autoimmune hepatitis


Wilson's disease
Alpha 1-antitrypsin deficiency
Non-alcoholic steatohepatitis

Viral hepatitis: (Hepatitis A does not cause chronic hepatitis)
Hepatitis B with or without hepatitis D
Hepatitis C
Hepatitis E

Please get some additional investigations done to rule out the other chronic causes of viral hepatitis, as prolonged damage can lead to cirrhosis and permanent damage to liver.

Take Care.
Answered: Wed, 24 Apr 2013
I find this answer helpful
General & Family Physician Dr. Saloni Shah's  Response
Hello & thank your for Q on HCM
Indeed her liver test are very high & also they are suggestive of obstructive pattern of test, is ahe on gluten free diet for coeliac D - if so that needs to be started as soon as spossible.
Also she will need USS to look at liver echotexture + to rule out any external obstruction & depending on results she may need referral to see specialist (Hepatologist)
One needs to consider certain auto immune D' which can affect liver as well
Depending on medications if she is taking any - liver function test may get altered as well

Hope this helps
Answered: Wed, 24 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor